• Alopecia Angel

Is Birth Control Causing Your Hairloss?


Are you on birth control? Whether it’s the ring, an IUD, the pill or patch, birth control can cause hair loss.

How the pill causes hair loss:

Birth control pills can cause hair loss in women who are especially sensitive to the hormones in the pill or who have a family history of hormone-related hair loss.


Contraceptives that use hormones are linked to hair loss as they cause hormonal disbalance in our bodies.

Hair normally grows in cycles. Anagen is the active phase. During this phase, your hair grows from its follicle. This period can last for two to seven years.

Catagen is the transitional stage when your hair growth stops. It lasts for about 10 to 20 days.

Telogen is the resting phase. During this phase, your hair doesn’t grow. Between 25 and 100 hairs shed daily in this phase, which can last for up to 100 days.

Birth control pills cause the hair to move from the growing phase to the resting phase too soon and for too long. This form of hair loss is called telogen effluvium. Large amounts of hair can fall out during this process.

If female-pattern-baldness runs in your family, birth control pills can speed up the hair loss process.

Other hormonal birth control methods can also cause or worsen hair loss. These methods include:

•hormone injections such as Depo-Provera •skin patches, such as Xulane •progestin implants, such as Nexplanon •vaginal rings, such as NuvaRing * note, switching from one pill to another or one form to another may also cause hair loss because this causes hormonal imbalance.

As of late, I have been hearing that copper IUD's also cause hairloss, because it creates an imbalance of minerals in the system. Too much of one thing can be dangerous and effect your body in one way or another. Just like taking too much Vitamin A has huge effects on you, same goes for a copper IUD that's been in you for many months and years.


It's known as copper toxicity.